I have type 1 diabetes, and I consider myself under good control (hemoglobin A1c is about 6.7%). I take an ACE inhibitor for urine protein in my urine, and I haven't had any for about four years. I don't take them for blood pressure issues. I am concerned because I recently went on a trip, left my ACE inhibitors at home by mistake, and couldn't take them for about six days. I just got home and started them again yesterday. Is this dangerous? Is it bad for my kidneys, heart, body to not take them for a week then start back up? Should I have eased back into taking them (like take a half a pill for a few days)? I don't feel any different, maybe it doesn't make a difference.
It's okay. I think you will be fine. The major problem of restarting the medication is an exaggerated effect on your blood pressure. If you have not had any lightheadedness, dizziness, headache, or weakness, you will be fine. The cumulative effect of the ACE inhibitor on your kidneys is related to the time you take it. Therefore, a very small period of time in relation to years and years of therapy is not a big deal.
This scenario might be most hazardous in people with heart disease or labile blood pressure. You will be fine taking the medication as prescribed. You should contact your physician if you have symptoms or further questions.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.